MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE
Model Number XR60B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2020.Batch # unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, when firing the tx60b, there was no staples in the reload.There were no patient consequences.No additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/21/2020.D4: batch # r5ad17.Device analysis: the analysis results showed that the xr60b reload arrived with no apparent damage and fully loaded with staples.In addition, the retainer staple was not received.The reload was tested for functionality with a test device.The device fired and formed all the staples as intended.The device fired without any difficulties.However, 2 staples were noted to be missing along the staple line, these staples do not create a fluid path.Although there is no direct evidence of use error, the instructions for use do contain the following caution: do not grasp the firing trigger before the instrument is to be fired, an inadvertent activation of the firing trigger, which could prematurely staple deployment.The event described could not be confirmed as the staples were present in the reload and it performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10323288
Report Number3005075853-2020-03792
Device Sequence Number19796861
Product Code GDW
UDI-Device Identifier10705036013464
UDI-Public10705036013464
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberXR60B
Device Catalogue NumberXR60B
Device Lot NumberR4126J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/21/2020
Patient Sequence Number1